Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 12, NWS Memphis, TN

March 18, 20084 states

NWS Memphis, TN issued this wind advisory at Mar 18, 2008, 4:44 AM CDT for 4 states. It took effect at Mar 18, 2008, 7:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 4:44 AM CDT (09:44 UTC)
In effect from
Mar 18, 2008, 7:00 AM CDT
Expired
Mar 19, 2008, 7:00 AM CDT
In force
24 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 180944
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
444 AM CDT TUE MAR 18 2008

...STRONG SOUTHERLY WINDS LIKELY TODAY AND TONIGHT...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181745-
/O.NEW.KMEG.WI.Y.0012.080318T1200Z-080319T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
444 AM CDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

A STRONG UPPER LEVEL SYSTEM OVER THE SOUTHWEST UNITED STATES WILL
LIFT TOWARDS THE NORTHEAST TODAY. IN ADVANCE OF THIS
SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP LATER THIS MORNING
AND CONTINUE THROUGHOUT THE REMAINDER OF TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

TAB
4 follow-up statements
000 
WWUS74 KMEG 181546
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1046 AM CDT TUE MAR 18 2008

...STRONG SOUTHERLY WINDS WILL PERSIST IN ADVANCE OF A DEVELOPING
SURFACE LOW PRESSURE SYSTEM...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-190300-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-080319T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1046 AM CDT TUE MAR 18 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

A STRENGTHENING LOW PRESSURE SYSTEM OVER TEXAS THAT WILL LIFT
NORTHEAST TOWARDS THE MID SOUTH TONIGHT. IN ADVANCE OF THIS WEATHER
FEATURE...STRONG SOUTHERLY WINDS SUSTAINED BETWEEN 20 AND 25
MPH...WITH GUSTS UP 40 MPH WILL CONTINUE THIS AFTERNOON INTO
TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
000 
WWUS74 KMEG 190159
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CDT TUE MAR 18 2008

...STRONG SOUTHERLY WINDS WILL PERSIST IN ADVANCE OF A DEVELOPING
SURFACE LOW PRESSURE SYSTEM...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-080319T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
859 PM CDT TUE MAR 18 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

A STRENGTHENING LOW PRESSURE SYSTEM OVER EAST TEXAS WILL MOVE
NORTHEAST TOWARD THE MID SOUTH OVERNIGHT. IN ADVANCE OF THIS
WEATHER FEATURE...STRONG SOUTHERLY WINDS SUSTAINED BETWEEN 20 AND
25 MPH...WITH GUSTS UP 40 MPH WILL CONTINUE INTO EARLY WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKULSKI
000 
WWUS74 KMEG 190729
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CDT WED MAR 19 2008

...STRONG SOUTHERLY WINDS WILL PERSIST IN ADVANCE OF A DEVELOPING
SURFACE LOW PRESSURE SYSTEM...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191200-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-080319T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
229 AM CDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

A STRENGTHENING LOW PRESSURE SYSTEM OVER EAST TEXAS WILL CONTINUE
TO MOVE NORTHEAST TOWARD THE MID SOUTH THIS MORNING. IN ADVANCE OF THIS
WEATHER FEATURE...SUSTAINED WINDS WILL REMAIN BETWEEN 20 AND 25
MPH...WITH GUSTS UP 40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKULSKI
000 
WWUS74 KMEG 191155
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
655 AM CDT WED MAR 19 2008


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191300-
/O.EXP.KMEG.WI.Y.0012.000000T0000Z-080319T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
655 AM CDT WED MAR 19 2008

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIN
ADVISORY.  

STRONG WINDS ARE NO LONGER EXPECTED AS THE SURFACE LOW PRESSURE
SYSTEM MOVES OUT OF THE AREA. BEHIND THIS LOW PRESSURE SYSTEM...WINDS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 18, 4:42 AM CDT, 2 minutes earlier.

Area forecast discussion, Mar 18, 4:42 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
442 AM CDT TUE MAR 18 2008

.DISCUSSION...

ACTIVE WEATHER WILL RETURN TO THE MIDSOUTH OVER THE NEXT 24-36
HOURS. MAIN FORECAST CONCERNS FOR THE FORECAST PACKAGE REMAIN THE
POTENTIAL FOR HEAVY RAINFALL OVER NORTHWEST PARTS OF THE REGION TO
POSSIBLY SEVERE WEATHER OVER SOUTHERN AREAS OF THE MIDSOUTH...AND
FINALLY GUSTY WINDS ACROSS THE ENTIRE FORECAST AREA.

MODELS THIS MORNING IN FAIRLY GOOD AGREEMENT OVER THE PATTERN IN THE
SHORT TERM. UPPER SYSTEM OVER THE SOUTHWEST U.S. WILL CONTINUE TO
LIFT TOWARDS THE NORTHEAST...WITH A SURFACE LOW OVER SOUTH TEXAS
LIFTING TOWARDS THE NORTHEAST AS WELL.

PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN AS THE DAY PROGRESSES AS
UPPER TROUGH EJECTS TOWARDS THE REGION. GUSTY SOUTHERLY/SOUTHEASTERLY
WINDS WILL BE POSSIBLE. WINDS BETWEEN 20 AND 30 MPH WILL BE LIKELY
WITH GUSTS TO NEAR 40 MPH TUESDAY AND TUESDAY NIGHT. AT THIS TIME...
WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST
AREA 12Z TUESDAY UNTIL 12Z WEDNESDAY.

MOISTURE CONTINUES TO STREAM IN THE MIDSOUTH THIS MORNING WITH UPPER
50 TO LOWER 60 DEWPOINTS OVER THE WESTERN HALF OF THE AREA WITH
SLIGHTLY LOWER DEWPOINTS OVER THE EASTERN LOCATIONS. WITH WARM AIR
ADVECTION CONTINUING TODAY...TEMPERATURES SHOULD CLIMB INTO THE
LOWER AND MIDDLE 70S ACROSS MOST LOCATIONS IN ADVANCE OF UPPER
TROUGH/COLD FRONT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
INCREASE IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES.
HOWEVER...BELIEVE THAT THE BULK OF RAIN WILL OCCUR WEST OF THE
MISSISSIPPI RIVER THIS MORNING AND EARLY AFTERNOON SPREADING
ACROSS THE ENTIRE REGION TUESDAY EVENING INTO EARLY WEDNESDAY
MORNING.

HEAVY RAINFALL STILL APPEARS LIKELY WITH THE NE-SW BOUNDARY MOVING
SLOWLY THROUGH THE AREA. THIS WILL PROMOTE A PROLONGED RAIN EVENT
FOR NORTHWEST LOCATIONS. BELIEVE THE CURRENT FLOOD WATCH HAS A GOOD
HANDLE OF THE SITUATION SO WILL NOT MAKE ANY CHANGES THERE. 3 TO 6
INCHES OF RAIN COULD FALL IN THE WATCH AREA WITH 1 TO 3 INCHES
ELSEWHERE.

AS FAR AS SEVERE WEATHER POTENTIAL...MODELS CONTINUE TO DEPICT THE
SURFACE LOW TRACKING OVER THE MIDSOUTH. DYNAMICS WITH THIS SYSTEM
ARE PRETTY IMPRESSIVE WITH A 500MB JET OF 80-90 KNOTS AND A LOW
LEVEL JET OF 55-65 KNOTS RACING TOWARDS THE MIDSOUTH TONIGHT. BUT
INSTABILITY APPEARS TO BE THE LIMITING FACTOR AT THIS TIME WITH
ABUNDANT CLOUD COVER ACROSS THE AREA. BELIEVE THAT A SQUALL LINE
WILL DEVELOP JUST AHEAD OF THE EASTWARD MOVING COLD FRONT.
LOCATIONS ALONG AND SOUTH OF INTERSTATE 40 WILL BE THE AREAS MOST
LIKELY PRONE TO SEVERE WEATHER. THREATS WILL INCLUDE DAMAGING
WINDS ALTHOUGH ISOLATED TORNADOES MAY BE POSSIBLE WITH BOWING
SEGMENTS AND/OR ANY BROKEN SEGMENTS THAT DEVELOP.

SYSTEM WILL PUSH OFF THE EAST DURING THE DAY ON WEDNESDAY. LINGERING
CLOUD AND RAIN WILL BE POSSIBLE WEDNESDAY MORNING AS THE UPPER
TROUGH SWINGS THROUGH THE REGION. TEMPERATURES WILL BE A GOOD
10-15 DEGREES COOLER ON WEDNESDAY BEHIND THE DEPARTING FRONT.

DID NOT MAKE TOO MANY CHANGES TO THE EXTENDED PART OF THE FORECAST.
NEARLY ZONAL FLOW WILL PERSIST FOR THE REMAINDER OF THE WORK WEEK.
AN UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW ALOFT DIVES TOWARDS
THE REGION SUNDAY AND INTO SUNDAY NIGHT. LEFT THE 20-30 POPS ON
GOING IN THE FORECAST.

HIGH PRESSURE WILL BUILD BACK INTO THE REGION AT THE BEGINNING OF
NEXT WEEK WITH NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  55  57  41 /  80 100  60  10
MKL  73  54  55  36 /  60 100  80  10
JBR  69  49  54  37 / 100 100  70  10
TUP  74  57  61  39 /  30 100  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DESOTO.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

TAB
Hazardous weather outlook, Mar 18, 4:44 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
444 AM CDT TUE MAR 18 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
444 AM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND TUESDAY NIGHT ACROSS THE MIDSOUTH...MAINLY ALONG AND SOUTH OF
INTERSTATE 40. THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG THE
COLD FRONT AND WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS
OVER 60 MPH AND PERHAPS A FEW TORNADOES.

HEAVY RAINFALL IS EXPECTED TUESDAY THROUGH WEDNESDAY MORNING
ACROSS THE MIDSOUTH...PARTICULARLY NORTH OF A FORREST CITY
ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE AS A SLOW MOVING
COLD FRONT PUSHES THROUGH THE MIDSOUTH. RAINFALL AMOUNTS 3 TO 6
INCHES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER WITH LESSER
AMOUNTS...GENERALLY BETWEEN 1 AND 3 INCHES...CAN BE EXPECTED EAST.
WITH THE GROUND ALREADY SATURATED...A FLASH FLOOD WATCH IS IN
EFFECT FOR PARTS OF THE MIDSOUTH.

IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY
ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST
TENNESSEE.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
ARE ALSO POSSIBLE ON TUESDAY AND TUESDAY NIGHT. A WIND ADVISORY
HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

TAB

In the hours before

Special weather statement, Mar 17, 11:44 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 PM CDT MON MAR 17 2008

ARZ008-017-180530-
RANDOLPH AR-LAWRENCE AR-
1144 PM CDT MON MAR 17 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER STRAWBERRY AT 1144 PM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF
BLACK ROCK AND POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1230 AM CDT.
Special weather statement, Mar 18, 12:29 AM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 AM CDT TUE MAR 18 2008

ARZ008-009-017-018-180615-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
1229 AM CDT TUE MAR 18 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER DATTO AT 1229 AM CDT...MOVING NORTHEAST AT
55 MPH. OTHER THUNDERSTORMS OVER EASTERN LAWRENCE COUNTY WILL ALSO
MOVE NORTHEAST ACROSS THE AFFECTED AREA...PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS.

VERY HEAVY RAIN IS ALSO LIKELY WITH THESE THUNDERSTORMS.

PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
THE CITIES OF BLACK ROCK...CORNING...HOXIE...POCAHONTAS AND WALNUT
RIDGE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 115 AM CDT.
Special weather statement, Mar 18, 1:00 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
100 AM CDT TUE MAR 18 2008

ARZ008-009-017-018-180615-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
100 AM CDT TUE MAR 18 2008

...SIGNIFICANT WEATHER ALERT CANCELLED FOR LAWRENCE AND RANDOLPH
COUNTIES...

STORMS HAVE MOVED OUT OF THE AREA.

...SIGNIFICANT WEATHER ALERT REMAINS IN EFFECT UNTIL 115 AM FOR CLAY
AND GREENE COUNTIES...

STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WILL OCCUR OVER NORTHERN GREEN COUNTY...EXTENDING NORTH
THROUGH CLAY COUNTIES THROUGH 115 AM.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:37 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale36 hr
Mar 18, 6:04 PM CDTTornado WarningMEGLake, Obion41 min
Mar 18, 11:34 AM CDTRiver Flood WarningMEGClay, Greene48 days
Mar 18, 11:34 AM CDTRiver Flood WarningMEGCraighead4 days
Mar 18, 11:34 AM CDTRiver Flood WarningMEGSt. Francis5 days
Mar 18, 11:35 AM CDTRiver Flood WarningMEGMississippi, Poinsett11 days
Mar 18, 4:21 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Lawrence, Randolph39 min
Mar 18, 4:42 PM CDTTornado WarningMEGClay, Craighead, Greene48 min
Mar 18, 4:53 PM CDTSevere Thunderstorm WarningMEGClay52 min
Mar 18, 5:11 PM CDTSevere Thunderstorm WarningMEGCraighead, Lawrence, Mississippi, Poinsett49 min
Mar 18, 5:15 PM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more15 hr
Mar 18, 5:24 PM CDTTornado WarningMEGCraighead, Greene51 min
Mar 18, 5:30 PM CDTTornado WarningMEGClay, Greene45 min
Mar 18, 6:02 PM CDTSevere Thunderstorm WarningMEGMississippi28 min
Mar 18, 6:38 PM CDTTornado WarningMEGCraighead, Greene52 min
Mar 18, 6:13 PM CDTTornado WarningMEGDunklin, Pemiscot47 min

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.